MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10438577
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster inc.Product analysis lab received the device for evaluation on 1/20/2021.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure for atrial fibrillation (afib) with a soundstar catheter where a foreign material issue occurred.It was reported when the catheter was opened out of the box there was foreign material described as ¿an amber clear tape¿ and the biosense webster, inc.Representative was concerned of any adhesive residue on the soundstar catheter.The catheter cable was replaced and the issue remained.The catheter was replaced and the issue resolved.There was no report of patient consequence.The origin of the foreign material was unknown.The original packaging was discarded by the account.The foreign material was assessed as a mdr reportable issue.
 
Additional Manufacturer Narrative
The product investigation was completed on (b)(6) 2021.It was reported that a patient underwent a cardiac ablation procedure for atrial fibrillation (afib) with a soundstar catheter where a foreign material issue occurred.It was reported when the catheter was opened out of the box there was foreign material described as ¿an amber clear tape¿ and the biosense webster, inc.Representative was concerned of any adhesive residue on the soundstar catheter.The catheter cable was replaced and the issue remained.The catheter was replaced and the issue resolved.There was no report of patient consequence.The origin of the foreign material was unknown.An analysis was performed on the picture that was provided by the customer.According to the picture, amber clear tape was observed on the tip.A device history record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed based on the picture received.The product analysis was performed as appropriate in order to find the root cause of the complaint.The device was visually inspected and appeared in normal condition.The reported foreign material was not returned with the device, it could be lost during the decontamination process and it could not be physically analyzed.Supplier quality was notified about this issue and manufacturer performed an investigation.Root cause was determined to be a human error during the packaging process since it was missed to remove the tape of the identification tag.Corrective action was a procedure enhancement revision for visual inspection of label identification.A manufacturing record evaluation was performed and no internal action related to the complaint was found during the review.Explanation of codes: related to device analysis ¿ type of investigation: analysis of production records (b14); testing of actual/suspected device (b01) investigation findings: no findings available (c20) investigation conclusions: cause not established (d15) related to picture analysis ¿ type of investigation: analysis of data provided by user/third party (b15); analysis of production records (b14) investigation findings: inappropriate material (c0602); appropriate term/code not available (c22) investigation conclusions: cause not established (d15) h6.Investigation findings code of ¿appropriate term/code not available¿ represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11206394
Report Number2029046-2021-00093
Device Sequence Number3381952
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Model Number10438577
Device Catalogue Number10438577
Device Lot NumberE5094125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; UNKNOWN BRAND CATHETER; UNKNOWN BRAND CATHETER CABLE